Alert archive / Nebraska / Heat Advisories in 2012
Heat Advisory 1, NWS North Platte, NE
NWS North Platte, NE issued this heat advisory at Jun 24, 2012, 9:56 AM MDT for 4 counties in Nebraska. It took effect at Jun 24, 2012, 12:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2012, 9:56 AM MDT (15:56 UTC)
- In effect from
- Jun 24, 2012, 12:00 PM MDT
- Expired
- Jun 24, 2012, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1086 J/kg
- Mixed-layer CIN
- -867 J/kg
- Mixed-layer LCL
- 1788 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
800 WWUS73 KLBF 241556 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1056 AM CDT SUN JUN 24 2012 ...DANGEROUSLY HOT CONDITIONS EXPECTED THIS AFTERNOON AND EARLY THIS EVENING... .HIGH PRESSURE RIDGE HELPING TO PRODUCE HOT CONDITIONS WITH HEAT INDEX READINGS AROUND OR ABOVE 100 DEGREES FOR THIS AFTERNOON INTO THIS EVENING ACROSS PORTIONS OF SOUTHWEST NEBRASKA...MAINLY SOUTHEAST OF AN IMPERIAL TO NORTH PLATTE LINE. NEZ059-069>071-250000- /O.NEW.KLBF.HT.Y.0001.120624T1800Z-120625T0100Z/ LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 1056 AM CDT SUN JUN 24 2012 /956 AM MDT SUN JUN 24 2012/ ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. * TEMPERATURE: AFTERNOON TEMPERATURES RANGING FROM THE UPPER 90S TO 107 DEGREES...WITH HEAT INDEX READINGS AROUND 100 TO 105 DEGREES. THE HOTTEST CONDITIONS WILL OCCUR BETWEEN 4 PM AND 6 PM CDT. * IMPACTS: HEAT INDEX READINGS OF THIS MAGNITUDE WILL PRESENT AN INCREASED THREAT OF HEAT EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ MASEK
2 follow-up statements
454 WWUS73 KLBF 242059 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 359 PM CDT SUN JUN 24 2012 ...DANGEROUSLY HOT CONDITIONS CONTINUE THROUGH EARLY THIS EVENING... .HIGH PRESSURE RIDGE HELPING TO PRODUCE HOT CONDITIONS WITH HEAT INDEX READINGS AROUND OR ABOVE 100 DEGREES FOR THIS AFTERNOON INTO THIS EVENING ACROSS PORTIONS OF SOUTHWEST NEBRASKA...MAINLY SOUTHEAST OF AN IMPERIAL TO NORTH PLATTE LINE. NEZ059-069>071-250100- /O.CON.KLBF.HT.Y.0001.000000T0000Z-120625T0100Z/ LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 359 PM CDT SUN JUN 24 2012 /259 PM MDT SUN JUN 24 2012/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. * TEMPERATURE: AFTERNOON TEMPERATURES RANGING FROM THE MID 90S TO 105 DEGREES...WITH HEAT INDEX READINGS AROUND 100 TO 105 DEGREES. THE HOTTEST CONDITIONS WILL OCCUR THROUGH 6 PM CDT. * IMPACTS: HEAT INDEX READINGS OF THIS MAGNITUDE WILL PRESENT AN INCREASED THREAT OF HEAT EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ MASEK
071 WWUS73 KLBF 250130 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 830 PM CDT SUN JUN 24 2012 NEZ059-069>071-250230- /O.EXP.KLBF.HT.Y.0001.000000T0000Z-120625T0100Z/ LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 830 PM CDT SUN JUN 24 2012 /730 PM MDT SUN JUN 24 2012/ ...HEAT ADVISORY HAS EXPIRED... THE HEAT ADVISORY IS NO LONGER IN EFFECT. APPARENT TEMPERATURES ARE NO LONGER EXPECTED TO EXCEED 100 DEGREES. $$ WFO LBF
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this heat advisory went out at Jun 24, 6:41 AM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 24, 6:41 AM MDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 741 AM CDT SUN JUN 24 2012 .UPDATE... CANCELLED THE DENSE FOG ADVISORY FOR LINCOLN AND KEITH COUNTY VISIBILITIES OF 3 TO 5SM WILL CONTINUE TO IMPROVE. SOME DENSE FOG ACROSS THE NORTH CENTRAL CONTINUES AND HAVE ADDED IN AREAS OF FOG UNTIL 15Z. REMAINDER OF FORECAST LOOK ON TRACK ATTM. && .PREV DISCUSSION... /ISSUED 636 AM CDT SUN JUN 24 2012/ AVIATION... WIDESPREAD ADVECTION STRATUS ACROSS WESTERN NEBRASKA. PATCHY FOG CONTINUES WITH MOST VSBYS 3-5SM. DENSE FOG HAS IMPROVED TO NEAR 3SM AT KLBF AND SHOULD LIFT AFTER 14Z WITH CURRENT LIFR CIGS SCATTERING OUT AS WELL. SIMILAR CONDITIONS AND FORECAST AT KVTN. EASTERLY WINDS AOB 10KT TO PERSIST INTO THIS EVENING...EXCEPT SLIGHTLY STRONGER THIS AFTERNOON AT KVTN 09011G16KT. ADVECTION STRATUS/FOG COULD REPEAT TONIGHT AFTER 06Z. DID NOT INCLUDE ATTM DUE TO LOWER CONFIDENCE. PREV DISCUSSION... /ISSUED 357 AM CDT SUN JUN 24 2012/ DISCUSSION... PRE FIRST PERIOD...WILL PUT A QUICK FOG ADVISORY FOR KEITH AND LINCOLN COUNTY RUNNING THROUGH 15Z AS A GOOD ADVECTION SETUP HAS ALLOWED FOR AREAS OF QUARTER MILE OR LESS. MAIN FORECAST CONCERNS CONTINUE TO REVOLVE AROUND THE POTENTIAL OF RECORD BREAKING WARMTH TODAY THROUGH MID WEEK ACROSS PORTIONS OF WESTERN AND SOUTHWEST NEBRASKA...WITH LITTLE IN THE WAY OF PRECIPITATION. FOR TODAY...HIGH TEMPERATURES ARE GOING TO BE A BIG CONCERN AS MODEL GUIDANCE IS STRUGGLING TO COME TO A SOLID CONSENSUS. DISCREPANCIES LIE IN THE EVENTUAL AMOUNT OF MIXING AND THE NORTHWARD ADVANCEMENT OF A WARM FRONT...BOTH OF WHICH WILL HAVE A BIG IMPACT ON HIGH TEMPERATURES TODAY. THE GFS REMAINS THE MOST CONSERVATIVE WITH MAX T/S THIS AFTERNOON...AS A FRONTAL BOUNDARY IS SHOWN TO REMAIN QUASI-STATIONARY ACROSS THE KANSAS/NEBRASKA BORDER. AS EXPECTED GFS BUFR SOUNDINGS INDICATE FAR LESS MIXING NORTH OF THE FRONT THAN OTHER DETERMINISTIC SOLUTIONS. GFS MOS GUIDANCE INDICATES MAX T/S NORTH OF THE FRONT /LBF..OGA...BBW/ OF ONLY IN UPPER 80S TO LOW 90S...WITH NEAR 100F ALONG AND JUST SOUTH OF THE BOUNDARY /IML/. THE NAM...RAP..ARW AND ECMWF IN COMPARISON LIFT THE FRONT IN THE VICINITY OF THE INTERSTATE 80 CORRIDOR THIS AFTERNOON AND SUGGEST IMPRESSIVE MIXING POTENTIAL OF UP TO OR GREATER THAN 500MB. H85 TEMPERATURES ARE SCORCHING...WITH 35C ALONG AND SOUTH/WEST OF THE BOUNDARY...AND WITH SUFFICIENT MIXING...MAX T/S WOULD ATTAIN IF NOT EXCEED 40C OVER MUCH OF SOUTHWEST NEBRASKA. AS OF LATE...NAM GUIDANCE HAS SHOWN FAIRLY GOOD SKILL IN MAXIMUM TEMPERATURE FORECASTS...EXCEPT FOR YESTERDAY /SATURDAY/ WHEN THE CONVECTION AND ASSOCIATED WAKE LOW HOSED EVERYTHING UP. BUT EVEN WITH THE POOR PERFORMANCE YESTERDAY...FEEL THAT THE NAM/EURO/RAP TRIO IS THE WAY TO GO. NAM MOS GUIDANCE HAS 106F AND 113F THIS AFTERNOON AT LBF AND IML RESPECTIVELY WITH THE DETERMINISTIC 2M TEMPS SURGING TO 42-44C /107-111F/ ALONG AND SOUTH OF I80. DEBATED HOW HIGH TO PUSH ON THE MAX T/S FOR THIS AFTERNOON. THE INHERITED FORECAST SUGGESTED HIGHS IN THE MID 90S AT LBF AND NEAR 100 FOR THE SOUTHERN COUNTIES...SO RATHER THAN RAISE HIGHS TO THEIR FULL POTENTIAL THIS AFTERNOON...FELT IT WAS BEST TO PUSH MAX T/S UP SOME 5-7F ACROSS THE SOUTHERN ZONES AND ALONG THE INTERSTATE. THIS POINTS TO HIGHS OF 100F OR GREATER ALONG AND SOUTH OF THE INTERSTATE WITH 103 AND 106 AT LBF AND IML. DIDN/T HAVE ENOUGH CONFIDENCE TO GO ANY HIGHER AT THIS POINT AS BL MOISTURE /ALBEIT SHALLOW/ REMAINS ACROSS SOUTHERN...CENTRAL AND SW NEBRASKA. IN FACT THE 3.9 CHANNEL SHOWS A PRETTY GOOD FOG/STRATUS DECK FORMING ACROSS THE SANDHILLS AND SOUTH CENTRAL NEBRASKA EARLY THIS MORNING. BUFR SOUNDING INDICATE THIS MOISTURE WILL BE MIXED OUT RAPIDLY...SO THE MAXIMUM HEATING SHOULD ONLY BE SLIGHTLY AFFECTED...AT LEAST THIS IS THE CURRENT THINKING. ALL IN ALL...THE POTENTIAL IS THERE TO HAVE RECORD BREAKING HEAT TODAY ALONG AND SOUTH OF THE INTERSTATE WHICH MAY FLIRT WITH HEAT ADVISORY CRITERIA FOR A COUPLE HOURS. WILL FORGO THE ADVISORY FOR NOW...AS CURRENT THINKING IS THAT FORECAST TD/S MAY BE A BIT AMBITIOUS AND IF WE ARE TO RISE TO THE EXPECTED TEMPERATURES...TD/S WILL BE LOWER THAN WHAT IS CURRENTLY ANTICIPATED. MORE OF THE SAME FOR MONDAY...AVAILABLE GUIDANCE SUGGESTS NORTHWESTWARD ADVANCEMENT OF THE FRONTAL BOUNDARY...AS A LEE SURFACE TROUGH TIGHTENS OVER THE HIGH PLAINS. AGAIN SUFFICIENT MIXING...ABNORMALLY WARM AIR ALOFT AND FULL SUN WILL LEAD TO NEAR RECORD HEAT ACROSS ALL OF SOUTHWEST AND WESTERN NEBRASKA...INCLUDING MUCH OF THE SANDHILLS REGION. WIDESPREAD TRIPLE DIGIT READINGS ARE EXPECTED. THE SURFACE TROUGH WILL AID IN THE DEVELOPMENT OF STRONG SOUTHERLY FLOW ACROSS WESTERN NEBRASKA...WITH GUST POTENTIAL OF 25 MPH BY AFTERNOON. THE ELEVATED WINDS WILL COMBINE WITH A DRY ANTECEDENT AIRMASS AND THE RECORD WARMTH TO PRODUCE CRITICAL FIRE GROWTH POTENTIAL. FIRE HEADLINES ARE ANTICIPATED FOR FIRE ZONES 204 AND 210...AND POSSIBLY 206. TUESDAY...A FULL TORCH OUT ACROSS THE ENTIRE REGION IS LIKELY. THE UPPER PATTERN TRANSITIONS TO SLIGHTLY SOUTHWEST AS THE RIDGE AXIS BUILDS EAST WITH AN IMPINGING NORTHWESTERN CONUS TROUGH. WITH SOUTHWESTERLY FLOW AT THE SURFACE AND H85 T/S REACHING 36-38C...TRIPLE DIGIT READINGS WILL BE EXPECTED ACROSS THE ENTIRE CWA. SEVERAL RECORDS MAY BE BROKEN. BEYOND TUESDAY...AVAILABLE GUIDANCE INDICATES THE PASSAGE OF A WEAK BOUNDARY AS THE NORTHWESTERN CONUS TROUGH ADVANCES ACROSS THE CANADIAN PRAIRIES. THIS SHOULD PROVIDE FOR A SLIGHT REPRIEVE FROM THE RECORD BREAKING HEAT. NOT SURE HOW FAR THE FRONT WILL SAG SOUTH...SO WILL KEEP LOW 100S ACROSS THE SOUTH...WITH 90S ACROSS THE NORTH THROUGH THE END OF THE WORK WEEK. AS FOR PRECIPITATION CHANCES...SLIGHT AT BEST. MODELS DO INDICATE AN ISOLATED CHANCE LATE THIS AFTERNOON ACROSS THE FAR WEST /ALONG THE WARM FRONT/ AND AGAIN TOMORROW NIGHT. IF STORMS WERE TO FIRE...DOWNBURST WIND GUSTS WOULD BE POSSIBLE. A BETTER CHANCE OF PRECIPITATION ARRIVES LATE WEEK AS MODELS INDICATE THE PASSAGE OF A WAVE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...JACOBS AVIATION...ROBERG
Hazardous weather outlook, Jun 24, 7:20 AM MDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 820 AM CDT SUN JUN 24 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-251330- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 820 AM CDT SUN JUN 24 2012 /720 AM MDT SUN JUN 24 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. PATCHY FOG...LOCALLY DENSE WITH VISIBILITIES LESS THAN HALF A MILE...WILL BE POSSIBLE SUNDAY MORNING ACROSS NORTHERN NEBRASKA. HOT WEATHER IS LIKELY IN SOUTHWEST NEBRASKA WITH TEMPERATURES EXCEEDING 105 DEGREES. STRONG AFTERNOON HEATING MAY COMBINE WITH A WEAK DISTURBANCE TO PRODUCE ISOLATED THUNDERSTORMS THIS EVENING...MAINLY SOUTHWEST OF AN ELLSWORTH THROUGH NORTH PLATTE LINE. GUSTY WINDS WILL BE POSSIBLE WITH ANY THUNDERSTORMS WHICH DO DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE EXTREME HEAT IS EXPECTED TO SPREAD NORTHWARD TO NORTH CENTRAL AND NORTHWEST NEBRASKA THROUGH TUESDAY WITH MANY LOCATIONS REACHING HIGHS ABOVE 100 DEGREES...WITH SOME AREAS SURPASSING 105 DEGREES ACROSS WESTERN NEBRASKA. LITTLE OR NO PRECIPITATION IS EXPECTED FOR THE FIRST HALF OF THE WEEK...SO VERY DRY CONDITIONS ARE LIKELY AS WELL. THIS WILL BRING A RISK OF RANGE FIRE TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:49 AM MDT | Dense Fog Advisory | LBF | Keith, Lincoln | 4 hr |
Nearby
Heat Advisories in Nebraska, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.